Skip to content
My WebMD Sign In, Sign Up

Announcements

Pressures not falling in the less than 120/80 range? See our High Blood Pressure Health Center for information about symptoms and treatment.

To learn more about how lifestyle changes can help manage and prevent symptoms:

Exercise and High Blood Pressure
Healthy Diet - Salt Shockers and Dash Diet



Over night change of blood pressure - can be caused by tens therapy?
avatar
HemiWo posted:
Hi,

i'm 36 old athlete and never had problems with bp. week ago,over night my blood pressure went to 140-150/80-100 with arrytmic heart function.
my reading was always 120/80 in the past.

in last 10 days i was under physical therapy (laser, ultrasound, tens).

does anyone had strange bp values after this kind of therapy?

medications given by doctor does not work,or only lowers the diastolic bp.

thanks
Reply
 
avatar
billh99 responded:
Pain and stress can cause an increase blood pressure. And if you are getting physical therapy and have a tens unit it sounds like you have some pain.

And maybe a lot of anxiety going to the PT knowing the pain that happens, even though you know that the PT is good for you for the long term. I know that I did with PT after rotator cuff surgery.

Relaxation exercises might help with both the both the BP and dealing with the pain. This includes deep breathing exercise, progressive muscle relaxation, and bio-feed back.

medications given by doctor does not work,or only lowers the diastolic bp.

There are a number of different classes of BP meds and they work in many different ways. Work with your doctor to try a different class of med.

with arrytmic heart function.


Most irregular heart rates are caused by harmless PVC's. And they can be increased by stress. But you need to work with your doctor to make sure that it is not a serious form of irregular heart rates.
 
avatar
TodayMark responded:
If you're in pain are you taking any pain meds? You'd be surprised at what meds can cause hypertension as a side effect. It can be difficult to treat with hypertension meds unless you can figure out what's going on. It's called secondary hypertension. The side effect list that you get from the pharmacy isn't all inclusive. I found that out the hard way. good luck


Helpful Tips

Don't be afraid...you're not alone
For all who stumble upon this thread, I can feel the pain of trying to quit (and yes, quitting smoking will probably solve all the problems ... More
Was this Helpful?
2 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center